Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 394, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 23, 2011, 8:54 PM CDT for Blaine County, Custer County, Dewey County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 23, 2011, 9:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Custer County, OK, Dewey County, OK
The radar
The Vance AFB radar (KVNX), 129 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 9:03 PM CDT | TSTM WND GST 60 | 2 S Putnam, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 3729 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407
WUUS54 KOUN 240154
SVROUN
OKC011-039-043-240245-
/O.NEW.KOUN.SV.W.0394.110624T0154Z-110624T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BLAINE COUNTY IN NORTHWEST OKLAHOMA...
SOUTHEASTERN DEWEY COUNTY IN NORTHWEST OKLAHOMA...
CUSTER COUNTY IN WESTERN OKLAHOMA...
* UNTIL 945 PM CDT
* AT 853 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 3 MILES EAST OF PUTNAM...MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 70 MPH...
* LOCATIONS IN THE WARNING INCLUDE ARAPAHO...CLINTON...CUSTER CITY...
FAY...OAKWOOD...PUTNAM...STAFFORD...TALOGA...THOMAS AND
WEATHERFORD.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 57 AND 86.
THIS THUNDERSTORM MAY PRODUCE SEVERE WINDS AT LARGE DISTANCES FROM
ANY RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3609 9886 3564 9834 3555 9858 3556 9862
3552 9862 3549 9865 3548 9912 3590 9925
TIME...MOT...LOC 0153Z 326DEG 25KT 3583 9889
$$
WR1 follow-up statement
449
WWUS54 KOUN 240201
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
901 PM CDT THU JUN 23 2011
OKC011-039-043-240245-
/O.CON.KOUN.SV.W.0394.000000T0000Z-110624T0245Z/
DEWEY OK-BLAINE OK-CUSTER OK-
901 PM CDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CUSTER...SOUTHWESTERN BLAINE AND SOUTHEASTERN DEWEY COUNTIES...
AT 859 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 7 MILES SOUTHEAST OF PUTNAM...MOVING SOUTHEAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 70 MPH...
* LOCATIONS IN THE WARNING INCLUDE ARAPAHO...CLINTON...CUSTER CITY...
FAY...OAKWOOD...PUTNAM...STAFFORD...THOMAS AND WEATHERFORD.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 64 AND 86.
SEVERE WIND GUSTS ARE EXPECTED AT DISTANCE FROM RAIN AND LIGHTNING.
LAT...LON 3609 9886 3564 9834 3555 9858 3556 9862
3552 9862 3549 9865 3548 9912 3590 9925
TIME...MOT...LOC 0159Z 326DEG 25KT 3579 9886
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:54 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 23, 8:54 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT THU JUN 23 2011
.DISCUSSION...
A FEW SHOWERS AND THUNDERSTORMS FORMED OVER NORTHWEST OKLAHOMA
LATE THIS AFTERNOON...AND CONTINUE TO DRIFT SOUTHEAST WITH THE
PREVAILING FLOW ALOFT...AND ALONG THE SOUTHWEST PERIPHERY OF
STRONGER CONVECTIVE INHIBITION. THESE STORMS WILL PROBABLY PERSIST
THROUGH THE EVENING...ALTHOUGH THEIR OVERALL INTENSITY IS EXPECTED
TO DECREASE. HOWEVER...DUE TO WIDE TEMPERATURE-DEW POINT
SPREADS...STRONG WINDS WILL REMAIN A CONCERN UNTIL THE STORMS ARE
COMPLETELY DISSIPATED. SOME ADJUSTMENTS HAVE BEEN MADE TO POP AND
WEATHER GRIDS TO ACCOUNT FOR THESE STORMS.
DUE TO SEVERAL MAJOR WILDFIRES THIS EVENING...PLUS A FORECAST OF
VERY LOW HUMIDITIES/HIGH TEMPERATURES/MODERATE WINDS FOR
TOMORROW...WE ARE CHANGING THE FIRE WEATHER WATCH FOR TOMORROW
INTO A RED FLAG WARNING...WITH A ONE HOUR EARLIER STARTING TIME.
&&
.PREV DISCUSSION... /ISSUED 320 PM CDT THU JUN 23 2011/
DISCUSSION...
HIGH-BASED SHOWERS AND STORMS WILL SLIDE ACROSS SOUTHERN KANSAS
AND NORTHERN OKLAHOMA THIS MORNING. THE SHORT-TERM MODELS
/INCLUDING THE LOCAL WRF AND HRRR/ CONSISTENTLY SHOW A SIGNAL OF
ISOLATED SHOWER/STORMS ACROSS NORTHERN AND CENTRAL OKLAHOMA THIS
EVENING SO WILL MAINTAIN 20-30 PERCENT POPS. WITH THE LARGE
DEWPOINT DEPRESSION AND EXPECTED HIGH BASES... ANY SHOWERS AND
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY AND
POTENTIALLY STRONG WINDS.
ATTENTION THEN SHIFTS TO THE HEAT REBUILDING ACROSS THE AREA AND
RELATED FIRE WEATHER CONCERNS. CONDITIONS ARE EXPECTED TO REACH
RED FLAG CRITERIA TOMORROW AFTERNOON IN THE WEST WITH WIND SPEEDS
SLIGHTLY HIGHER THAN TODAY... THEREFORE WILL ISSUE A FIRE WEATHER
WATCH IN THE WEST FOR TOMORROW. THE FIRE WEATHER CONCERNS WILL
PERSIST INTO EARLY NEXT WEEK WITH WARMING TREND AND CONTINUED
DROUGHT CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 99 75 98 / 30 10 10 10
HOBART OK 75 104 77 104 / 10 10 10 10
WICHITA FALLS TX 76 104 81 105 / 0 0 0 0
GAGE OK 69 102 69 101 / 20 10 10 10
PONCA CITY OK 68 96 76 97 / 30 10 10 10
DURANT OK 73 95 76 95 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TO 9 PM CDT FRIDAY FOR OKZ004>006-
009>011-014>016-021-022-033>038.
TX...RED FLAG WARNING FROM NOON TO 9 PM CDT FRIDAY FOR TXZ083>090.
&&
23/09Hazardous weather outlook, Jun 23, 11:50 AM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT THU JUN 23 2011
OKZ004>048-050>052-TXZ083>090-241000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT THU JUN 23 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE IN NORTHERN AND CENTRAL OKLAHOMA
THIS AFTERNOON AND EVENING.
DISCUSSION...
A WARM FRONT WILL REMAIN DRAPED ACROSS NORTHERN OKLAHOMA THIS
AFTERNOON...ROUGHLY FROM STROUD TO OKEENE TO WOODWARD. MOISTURE AND
WEAK INSTABILITY AT HIGHER LEVELS OF THE ATMOSPHERE WILL MAINTAIN A
FEW THUNDERSTORMS IN NORTHWEST OKLAHOMA EARLY THIS AFTERNOON. THESE
STORMS WILL PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND
GUSTS APPROACH 40 MPH.
BY LATE AFTERNOON...BROAD SCALE LIFTING WILL REMAIN JUST STRONG
ENOUGH...WHEN COMBINED WITH HOT TEMPERATURES...TO YIELD SOME
STRONGER THUNDERSTORMS. WIDELY SCATTERED STORMS MAY DEVELOP NEAR THE
WARM FRONT...BUT ALSO ALONG THE HIGHER TERRAIN OF FAR WESTERN
OKLAHOMA. WIND SHEAR IS FAVORABLE FOR ORGANIZED STORMS...BUT DRY LOW
LEVEL AIR WILL MINIMIZE INSTABILITY. THE RESULT WILL BE
THUNDERSTORMS WITH VERY HIGH CLOUD BASES...CAPABLE OF PRODUCING
LOCALLY DAMAGING WINDS. MARGINALLY SEVERE HAIL AROUND QUARTER SIZE
IS ALSO POSSIBLE.
DURING THE EVENING...A WARM MID LEVEL CAP WILL EXPAND EAST TOWARD
INTERSTATE 35. THE POTENTIAL FOR NEW THUNDERSTORM DEVELOPMENT WILL
BE CONFINED TO THE EAST OF THE DEVELOPING CAP...MAINLY OVER NORTH
CENTRAL OKLAHOMA. THE THREAT OF SEVERE WEATHER WILL LIKELY END BY
MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
ALTHOUGH SURFACE WINDS WILL NOT BE ESPECIALLY STRONG TODAY...THE
PRESENCE OF HOT AND VERY DRY AIR WILL LEAD TO ELEVATED WILDFIRE
POTENTIAL THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL GENERALLY REMAIN VERY LOW FROM FRIDAY
THROUGH THE MIDDLE OF NEXT WEEK. THE HIGHEST CHANCE...AROUND 20
PERCENT...IS FORECAST OVER NORTHERN OKLAHOMA MONDAY NIGHT.
OTHER HAZARDOUS WEATHER...
100 DEGREE HEAT WILL PREVAIL EACH AFTERNOON OVER WESTERN NORTH TEXAS
AND MUCH OF WESTERN OKLAHOMA. HIGHS ALSO REACH 100 OR HIGHER OVER A
LARGER PART OF CENTRAL AND EASTERN OKLAHOMA BY MONDAY. SOME AREAS
WILL LIKELY EXPERIENCE AFTERNOON TEMPERATURES OR HEAT INDICES OF 105
TO 110 DEGREES BY NEXT WEEK. THE PERSISTENT AND PROLONGED HEAT MAY
LEAD TO A SIGNIFICANT INCREASE IN THE POTENTIAL FOR HEAT-RELATED
ILLNESSES.
AT THE SAME TIME...THE POTENTIAL FOR WILDFIRES WILL REMAIN VERY
HIGH...ESPECIALLY IN THE WEST.
BURKEIn the hours before
Special weather statement, Jun 23, 5:38 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 538 PM CDT THU JUN 23 2011 OKZ004-009-010-232300- WOODWARD OK-HARPER OK-ELLIS OK- 538 PM CDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER AND WOODWARD COUNTIES. AT 539 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF MAY...MOVING SOUTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3663 9936 3645 9946 3661 9984 3675 9971 WR
Special weather statement, Jun 23, 6:56 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT THU JUN 23 2011
OKZ004-009-240015-
HARPER OK-ELLIS OK-
656 PM CDT THU JUN 23 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.
AT 656 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHEAST OF BUFFALO TO 6 MILES NORTH OF CATESBY...MOVING EAST
AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3680 9930 3664 9966 3641 9963 3650 10002
3661 10001 3677 9990 3693 9958
WRSpecial weather statement, Jun 23, 7:35 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT THU JUN 23 2011
OKZ004-009-240100-
HARPER OK-ELLIS OK-
735 PM CDT THU JUN 23 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.
AT 735 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
MAY...MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3653 9986 3659 9983 3669 9978 3662 9953
3659 9955 3659 9960 3653 9960 3641 9968
3652 9987
WRSpecial weather statement, Jun 23, 7:47 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CDT THU JUN 23 2011
OKZ009-010-240115-
WOODWARD OK-ELLIS OK-
747 PM CDT THU JUN 23 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND WOODWARD COUNTIES.
AT 747 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF FORT SUPPLY...MOVING SOUTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3660 9967 3660 9959 3645 9920 3626 9933
3646 9976
WRSpecial weather statement, Jun 23, 8:24 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 824 PM CDT THU JUN 23 2011 OKZ010-011-015-240200- DEWEY OK-WOODWARD OK-MAJOR OK- 824 PM CDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...MAJOR AND WOODWARD COUNTIES. AT 824 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM 12 MILES NORTHWEST OF SHARON TO TALOGA...MOVING SOUTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 55 MPH... LAT...LON 3591 9866 3596 9913 3644 9954 3631 9886 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:35 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Jun 23, 7:47 PM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| Jun 23, 8:24 PM CDT | Special Weather Statement | OUN | Dewey | 36 min |
| Jun 23, 8:56 PM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Comanche, Custer, Dewey, Ellis and 11 more | 24 hr |
| Jun 23, 9:46 PM CDT | Special Weather Statement | OUN | Custer | 44 min |
| Jun 24, 12:29 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 26 min |
| Jun 24, 12:56 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 34 min |
| Jun 24, 2:40 PM CDT | Red Flag Warning | OUN | Beckham, Custer, Greer, Harmon, Jackson, Kiowa and 2 more | 30 hr |
| Jun 24, 2:47 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 3 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.